Muggaccinos.com   The Bullsheet

Friday 27 to Sun 29 April '07 -  Tour de Robertson  -  3 marvellous days cycling in lush, verdant Southern Highlands

22 crew have committed, mostly for Sat/Sun rides -  6 are cycling 68km on Friday from 10:30am

We have access to the large Showground Pavilion if you want to erect your tent inside
Bring warm clothing in case of a cold snap.  C
lick on Sydney Weather Forecast and
Latest Satellite Image - Robertson is 25km inland - slightly closer to Bowral in the West
than Kiama on the coast.

 

Hardcopy this and "2 alternative routes to Robertson" (bottom of the invitation) NOW and bring with you on the w'end

 

Rap-up of 1st Tour de Robertson - wet early but wonderful!!!

 

ACCOMMODATION

*        Robertson Showground 4886.4286ph - camping $8 per night per person
         Bank Teller
has executed a Temporary Licence Agreement with Robertson Showground Trust
         which enables us access to the Robertson Pavilion incl fridges, cups, cutlery and microwave.

*        Robertson Inn, Illawarra H'way - Ned or Patty - 4885.1202ph- 4 double rooms @ $60 per room per night for 2 guests.  2 of these also have a single bed as well with $10 for 3rd person.  Refurbed downstairs, but accommodation is basic and noisy, but cheapish.

*        Robertson Country Motel Illawarra Highway, Robertson 4885.1444

*        Lloran Log Cabins, Yeola Road, Robertson  4885.1376 - 12 min drive South  

*        Burrawang Village Hotel  Publicans Ed & Julie Woolfrey, 14-16 Hoddle St Burrawang 4886.4206 burrapub@hinet.com.au  Quaint, quiet and enchanting.  7km SWW

 

Below are crew who have committed to attend from 5pm Friday - in time to set-up ya tent:

Tony aka Samurai, Todd aka I.T.Nerd, Adam 'n Ann-Marie, Pete aka Pelvis, Nerida aka Ned, Tara aka Social Scientist, Matt aka Printer, Bank Teller, Trev aka Tornado, Katrina G, Kerry aka Miner, Jean aka DishPig, Rex aka Pimpernel, Grant aka BeanCounter. Guy aka Lawyer Bazza & Helen, Pete C. & Marg.  Arno aka The Kaiser 'n Sarah, Michael M.
Brenda aka Widget is driving up from Berry for the Sat ride and maybe bringing a couple of Kiama BUG riders with her.

Bank Teller, I.T.Nerd, Printer, DishPig, Pelvis and Samurai will arrive in Robertson by 10am Friday to ride below 68km clockwise loop descending Macquarie Pass, then South to Jamberoo for lunch, then scaling the precipitous Jamberoo Pass - ETR 3:30pm. 

If anyone is relying on train transport to Kiama this Friday, a train departs:

1.    Central station at 7:01am, arrive Wollongong 8:49am to change train and depart 8:53am arrive Kiama 9:40am.

 

 

2.    Central station at 2:27pm arriving Kiama at 4:49pm

 

 

Michael M. is catching 2nd above train on Friday arvo to arrive Kiama at 4:49pm.  However, Michael would be comfortable paying 50/50 on petrol if anyone can give him and his bike a lift on Friday.  Michael is staying in the pub, so he has no tent/bed roll/sleeping bag etc.  He welcomes an e-mail michaelmescher@optusnet.com.au from anyone offering a lift.

Scribe will pick Michael up at Kiama station at 4:50pm Friday and if Michael doesn't snag a lift back to Sydney, Scribe will drop him back at Kiama station on Sunday arvo to catch the 3:23pm from Kiama arriving Central station at 5:56pm.

RIDE DESCRIPTIONS
Friday's ride - 68.2km - 10:30am rollout - ETR 3pm:

1st Leg:  41.5km down hill and flat to Oggi's Cafe, Jamberoo

*    Left E on Illawarra H'way for 3km

*    Left NE on Illawarra H'way for 3km to KOM Macquarie Pass

*    R East down Macquarie Pass for 10.5km to KOM Start at base of climb

*    Ahead ESE on Tongarra Mine Rd for 5.95km to Princes H'way approaching Albion Park

*    Right SE into Princes H'way for 9km to Swamp Rd on RHS

*    Right SSW into Swamp Rd for 2km to Brown Rd

*    Right into Swamp Rd for 4km to Jamberoo Rd

*    Right W into Jamberoo Rd for 4km to Jamberoo township for Nosh Stop (45 min) from 12pm at Oggi's Cafe.

2nd Leg: 26.7km up Jamberoo Pass to Old Cheese Factory Robertson

*    12:45pm left W along Allowrie St to Churchill St Nth for 1.5km

*    Left W into Jamberoo Mountain Rd for 1.5km to Burra Creek Rd

*    Ahead on 1.5km to Start of Jamberoo Pass KOM Climb Start

*    Ahead 8.2km to "Budderoo Plateau" signs for 1st KOM on Jamberoo Pass

*    Ahead 10.6km to "80km Speed Limit" sign for 2nd KOM on Jamberoo Pass

*    Ahead 400m to Illawarra H'way

*    Left into Illawarra H'way for 3km to Old Cheese Factory Robertson - ETR 3pm.

Saturday - choice of:
1st option.   Long Hilly Clockwise Loop Train Trip Ride  -  86.2km; or
2nd option.   Easier Hilly Out 'n Back Ride with option to skip steep climb up Camberwarra Mtn  -  81.4km:

1st.  Long Hilly Clockwise Loop Train Trip Ride via pristine Kangaroo Valley and invigorating Fitzroy Falls - 86.2km - rollout 8:30am to join cyclists riding the Out 'n Back Ride at Kangaroo Valley at midday - Bank Teller will ride this route

1st Leg:  34km down hill and flat to Kiama station

8:30am descend Jamberoo Pass to Jamberoo [24km] ride to Kiama [agg 36km]
Catch 10:10am train from Kiama for 20 min trip south to pristine Berry arriving 10:30am

2nd Leg: 20km up hill and then down hill to Kangaroo Valley

10:35am ascend Berry Mountain arriving Kangaroo Valley from 12pm [agg 56km] 1st Nosh Stop (35 min) in Kangaroo Valley

3rd Leg: 17.7km to Fitzroy Falls - incl 7.7km climb up Barrengarry Mtn

12:35pm, cycle West on Moss Vale Rd to Hampden Bridge and ascend Barrengarry Mountain to Fitzroy Falls [agg 71.5km] arriving 2pm for 2nd Nosh Stop (30 min).

4th Leg:  14.5km flattish back to Robertson

From 2:20pm NE along Myra Vale/Pearson Rd returning to Robertson at 3:10pm [agg 86.2km].

2nd.  Easier Hilly Out 'n Back Ride with option to skip climb up Camberwarra Mtn - 81.4km - rollout 8:45m to join cyclists riding the Train Trip Ride at Kangaroo Valley at midday - Trevor aka Tornado is riding this route

1st Leg:  17km from Robertson to Fitzroy Falls

8:45am West for 2.1km on Illawarra H'way to Pearson's Lane

Left into Pearson's Lane for 5.2km to Myra Vale Rd

Ahead into Myra Vale Rd for 8.2km to Moss Vale/Kangaroo Valley Rd

Right into Moss Vale/Kangaroo Valley Rd for 1.5km to Fitzroy Falls arriving 9:25am for Sag Stop (5 min)

2nd Leg: 15.5km downhill then flat to Kangaroo Valley

9:30am descend Barrengarry Mountain along Moss Vale Rd to Hampden Bridge and onto pristine Kangaroo Valley arriving 10:20am for Nosh Stop (25 min) [agg 30km].

3rd Leg: 9.6km East up Camberwarra Mtn KOM

10:45am Left 3.3km East along Moss Vale Rd to Kangaroo Valley Rd on LHS;

Ahead 1.7km along Moss Vale Rd to Start of KOM Climb 150m past Walker's Lane on LHS;

Ahead 4.6km up Moss Vale Rd to KOM zenith of Cambewarra Climb for Sag Stop (10 min) from 11:35am [agg 39.6km].

4th Leg: 9.6km West down Camberwarra Mtn to Kangaroo Valley

11:45am descend Moss Vale Rd to Kangaroo Valley arriving from 12:05pm for 1st Nosh Stop (30 min) [agg 49.2km].

5th Leg: 17.7km to Fitzroy Falls - incl 7.7km climb up Barrengarry Mtn

From 12:35pm, cycle West to Hampden Bridge and ascend Barrengarry Mountain to Fitzroy Falls [agg 66.9km] arriving 1:50pm for 2nd Nosh Stop (30 min).

6th Leg: 14.5km flattish back to Robertson

2:20pm NE along Myra Vale/Pearson Rd returning to Robertson at 3:10pm [agg 81.4km].

Sunday - hilly 60km - Kangaloon Rd to Bowral and Tourist Rd via Mt Murray - ETR 1pm

1st Leg:  24.5km lumpy but magic scenery along Kangaloon Rd and Sheepwash Rd to Bowral - Sheer Southern Highlands folklore!!!

9am East via beaut Kangaloon Rd to Glenquarry [15.4km] and Bowral [agg 24.5km] for 1st Nosh Stop from 10:30am (45 min).

2nd Leg: 35.5km via Mount Murray back to Robertson

11:15am NE via South Rd to Range Rd and Tourist Rd to Mt. Murray [agg 55.5km] onto Robertson 1pm [agg 60km].

DRIVE OPTIONS FROM SYDNEY

*        in peak hour traffic (2 hrs from Harbour Bridge) to arrive by 5pm Friday 27th April; or

*        at Sparrow Fart on Sat morn' (2 hrs from the Harbour Bridge) to arrive for 8:30am rollout.

2 alternative routes to Robertson

*        via Sutherland and Princes Highway is shorter but slightly slower

      via M5 and Hume H'way is longer but slightly quicker depending where you start from

Din dins

*        Pizzas in the Mist, Illawarra H'way, Robertson  4885.1799

*        Robertson Inn  4885.1202 for drinks before din dins

*        Pig 'n Whistle Cafe with proprietor Elio, at Old Cheese Factory Robertson (02) 4885.1133

 

Things to do and places to see in the quaint hamlet of Robertson.

e-mail ScribePJ@bigpond.com if you want to attend.

 

 

Rap-up of Tour de Austinmer, Sunday, 22 April - 90km - 12 cyclists

Three pics pre-ride whilst we wait upon Architect who regularly experiences car probs on Sunday morn', either that or Martin's clock goes slow. 

Another later arriver was BeanCounter who rolled-up in a giant SUV fuelled on diesel.

4 immediate below pics at Sag Stop after 30km at you beaut Coalcliff Bridge.


Matt 'n Brendan aka Mexican at the beaut Coalcliff Bridge


Ann. Pete Tara, Martin, Adam (obscured) and Ann-Marie at Austinmer where Pete and Scribe partook of "Old Fashioned Baked Beans" which reputedly were Yummy!!!


Stretched out on the grassy knoll at Otford Apple pie Shop after 51km


Brendan and Martin post-ride


Lawyer, BeanCounter, Brendan aka Mexican, Tara aka Social Scientist 'n Pimpernel

 

Scribe / Bank Teller  22 Apr '07    0412 045.224   9114.6689